Averaging Fluctuations in Resolvents of Random Band Matrices

By L. Erdős, Antti Knowles, Horng-Tzer Yau. 2012

146 citations recorded by the source corpus.

We consider a general class of random matrices whose entries are centred random variables, independent up to a symmetry constraint. We establish precise high-probability bounds on the averages of arbitrary monomials in the resolvent matrix entries. Our results generalize the previous results of Erdős et al. (Ann Probab, arXiv:1103.1919, 2013; Commun Math Phys, arXiv:1103.3869, 2013; J Combin 1(2):15–85, 2011) which constituted a key step in the proof of the local semicircle law with optimal error bound in mean-field random matrix models. Our bounds apply to random band matrices and improve previous estimates from order 2 to order 4 in the cases relevant to applications. In particular, they lead to a proof of the diffusion approximation for the magnitude of the resolvent of random band matrices. This, in turn, implies new delocalization bounds on the eigenvectors. The applications are presented in a separate paper (Erdős et al., arXiv:1205.5669, 2013).

Subfields: Mathematical Physics, Statistics and Probability

View Paper: https://www.semanticscholar.org/paper/c2c118302274f64bb2a72b7e6d19d8637e129d58

How researchers see this paper

The researchers whose trusted networks rank it highest, strongest advocate first. Every researcher gets a different order.

In Mathematical Physics

  1. Jun Yin
  2. Ji Oon Lee
  3. Xiucai Ding
  4. Horng-Tzer Yau
  5. Kevin Schnelli
  6. L. Erdős
  7. Fan Yang
  8. Antti Knowles

In Statistics and Probability

  1. Xiucai Ding
  2. Ji Oon Lee
  3. Jun Yin
  4. Horng-Tzer Yau
  5. Kevin Schnelli
  6. L. Erdős
  7. Fan Yang
  8. Z. Bao

Citations in the corpus